Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 5, NWS Las Vegas, NV

April 27, 2022Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Apr 27, 2022, 1:01 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Apr 28, 2022, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2022, 1:01 PM MST (20:01 UTC)
In effect from
Apr 28, 2022, 11:00 AM MST
Expired
Apr 28, 2022, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3377 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS85 KVEF 272001
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
101 PM PDT Wed Apr 27 2022

AZZ101-102-NVZ463>466-281200-
/O.UPG.KVEF.FW.A.0003.220428T1800Z-220429T0300Z/
/O.NEW.KVEF.FW.W.0005.220428T1800Z-220429T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
101 PM PDT Wed Apr 27 2022 /101 PM MST Wed Apr 27 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM
PDT /8 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 8 PM
PDT /8 PM MST/ Thursday. The Fire Weather Watch is no longer in
effect. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 463, 464, 465, and 466. 

* TIMING...Late Thursday morning through Thursday evening.

* WIND...Southwest wind 20 to 30 mph with gusts up to 40 mph 
  will be possible in the watch area. 

* HUMIDITY...Afternoon humidity values of 5 to 15 percent.

* IMPACTS...With dry fuels, enhanced winds, and low afternoon
  RH,any fires that develop will likely spread quickly. Outdoor
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

weather.gov/lasvegas
3 follow-up statements
686 
WWUS85 KVEF 280816
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
116 AM PDT Thu Apr 28 2022

AZZ101-102-NVZ463>466-281800-
/O.CON.KVEF.FW.W.0005.220428T1800Z-220429T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
116 AM PDT Thu Apr 28 2022 /116 AM MST Thu Apr 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW HUMIDITY...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 463, 464, 465, and 466. 

* TIMING...Late this morning through this evening.

* WIND...Southwest wind 20 to 30 mph with gusts up to 40 mph.

* HUMIDITY...Afternoon humidity values of 5 to 15 percent.

* IMPACTS...With dry fuels, enhanced winds, and low afternoon 
  RH, any fires that develop will likely spread quickly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
212 
WWUS85 KVEF 281747
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1047 AM PDT Thu Apr 28 2022

AZZ101-102-NVZ463>466-290300-
/O.CON.KVEF.FW.W.0005.220428T1800Z-220429T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1047 AM PDT Thu Apr 28 2022 /1047 AM MST Thu Apr 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 463, 464, 465, and 466. 

* TIMING...Late this morning through this evening.

* WIND...Southwest wind 20 to 30 mph with gusts up to 40 mph.

* HUMIDITY...Afternoon humidity values of 5 to 15 percent.

* IMPACTS...With dry fuels, enhanced winds, and low afternoon 
  RH, any fires that develop will likely spread quickly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
728 
WWUS85 KVEF 290238
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
738 PM PDT Thu Apr 28 2022

AZZ101-102-NVZ463>466-290345-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-220429T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
738 PM PDT Thu Apr 28 2022 /738 PM MST Thu Apr 28 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

Wind gusts have largely fallen below 35 MPH, thus the Red Flag 
Warning will be allowed to expire.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 27, 10:35 AM MST, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 27, 10:35 AM MST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1035 AM PDT Wed Apr 27 2022

.SYNOPSIS...A series of systems will brush the region the next few
days producing gusty afternoon southwest winds with the windiest day
on Thursday. Temperatures will stay well above normal today before
falling again late in the week with dry conditions persisting
into next week.
&&

.UPDATE...
Sunny skies across much of the area today ahead of a shortwave that
will pass through the region Thursday. South to southwest winds will
increase early this afternoon with most areas seeing winds between
15-25 mph. Areas across western San Bernardino County will see wind
gusts around 30 mph this afternoon. Temperatures will be a few
degrees above normal this afternoon.
&&

PREV DISCUSSION 131 AM PDT Wed Apr 27 2022

.SHORT TERM...through Thursday night.

Mild morning in progress under considerable cloudiness. Local wind
gusts approaching 30 mph across the western Mojave Desert, elsewhere
wind are light.

Clouds slated to exit the area early this morning as upper level
disturbance presently over northern San Bernardino County moves east
into north central Arizona by late morning. Forecast calls for
pretty similar conditions to yesterday. Highs running about 7-9
degrees above normal with developing south-southwest wind gusts 20-
30 mph throughout the day.

With second system approaching, break in the cloudiness will be
brief as HREF shows clouds developing along and just east of the
southern Sierra in the late morning. The area will continue over the
region into Thursday morning before shifting eastward. Models remain
in good agreement in regards to depth and timing of trough as it
crosses the Great Basin Thursday. Only anticipate minor wind impacts
across the western Mojave Desert of San Bernardino County where
gusts will top out between 40-50 mph. Will be issuing a Wind
Advisory for that area between 11 am - 11 pm PDT Thursday.
Elsewhere, it will be windy but only looking at gusts between 30-40
mph.

.LONG TERM...Friday through next Wednesday.

Zonal flow sets up for Friday and Saturday, which will bring warmer
temperatures and lighter winds to the region. The weather pattern
then becomes a bit more progressive with occasional shortwaves
moving through the mean flow at times. None of these systems look
very impactful, mainly bringing occasional afternoon breezes to the
region starting Sunday afternoon but no high impact winds are
currently anticipated based on ensemble data and the general
synoptic setup of each wave. Above normal temperatures are expected
in the long term period, with Sunday and Monday likely being the
warmest days of the stretch as heights rise, skies will be sunny,
and elevated winds will allow for ample mixing.
&&

.FIRE WEATHER...Passage of a deeper trough Thursday will lead to
an elevated fire weather threat across southern Nevada and northwest
Arizona. Elevated threat is from strong winds and low relative
humidity. A Fire Weather Watch remains is effect for portions of
southern Nevada and northwest Arizona for late Thursday morning into
Thursday evening.
&&

.AVIATION...For Harry Reid...Light winds favoring a southerly
direction will remain through Tuesday morning. South-southwest winds
will increase between 10-12Z, with gusts around 15-20 knots. South-
southwest winds will gradually increase through the afternoon, with
gusts around 25 knots. Southwest winds will remain elevated with
gusts around 20 knots overnight tonight. Considerable clouds above
15 kft will scatter out by 12-13Z Wednesday morning, leaving a brief
period of SKC through the morning with high clouds moving in by late
afternoon aoa 20 Kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Generally, light winds will continue across the region
through early Wednesday morning with decreasing mid-high clouds.
South-southwest winds gusting around 20-25 knots will develop
Wednesday morning and continue through the afternoon at TAF sites
and across the region. Winds will decrease some Wednesday night
across portions of the region, with gusts remaining possible
overnight Wednesday for the Las Vegas Valley TAF sites and at KDAG,
where southwest to westerly winds will remain and even increase
through Thursday morning. A brief period of SKC is expected through
Wednesday morning with high clouds aoa 20 Kft moving in again by
late afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Gorelow
SHORT TERM/FIRE WEATHER...Pierce
LONG TERM...Nickerson
AVIATION...Peters

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.